Alert archive / Pennsylvania / Special Weather Statements in 2018
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 7, 2018, 2:33 PM EDT for Sullivan County, Pennsylvania. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 2:33 PM EDT (18:33 UTC)
- Expired
- Aug 7, 2018, 3:15 PM EDT
- In force
- 42 min
- Issued by
- NWS State College, PA
County Sullivan County, PA
The radar
The Binghamton radar (KBGM), 94 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.6 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 793 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
672
WWUS81 KCTP 071833
SPSCTP
Special Weather Statement
National Weather Service State College PA
233 PM EDT TUE AUG 7 2018
PAZ042-071915-
Sullivan PA-
233 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SULLIVAN COUNTY UNTIL
315 PM EDT...
At 233 PM EDT, Doppler radar indicated a strong thunderstorm 7 miles
northeast of Muncy Valley, moving east at 20 mph.
Torrential rain is expected.
Nickel size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Ricketts Glen State Park, Dushore, Laporte and Eagles Mere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4149 7624 4134 7629 4131 7631 4131 7641
4129 7643 4128 7650 4145 7659 4155 7634
4154 7622
TIME...MOT...LOC 1833Z 249DEG 19KT 4139 7646
$$
JungWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 11:40 AM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 7, 11:40 AM EDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service State College PA 1140 AM EDT Tue Aug 7 2018 .SYNOPSIS... Hot and humid weather will continue through midweek. Isolated strong to locally severe thunderstorms are possible this afternoon and Wednesday afternoon. Thursday looks like a drier day before a a new unsettled weather unfolds into the weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Showers and thunderstorms stretching from Lake Ontario southwest through Ohio and Indiana have only nibbled at the far northwestern border for central PA this morning. The weakening frontal boundary and lowering heights continue to move toward the region. These showers and thunderstorms are expected to move west to east across central PA this afternoon. Latest HRRR has convection sparking around 19Z. Heat index values will be highest over the far southeast where precipitation will take the longest to reach there. However, max apparent temperatures only reach the mid 90s. SPC has the entire area in Marginal Risk for both Severe and Excessive rainfall for today. With the incredible rainfall amounts over the eastern half of the CWA over the past few weeks, flash flood guidance is low and heavy rainfall will be quick to run off. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... Rain showers and convection will diminish slowly after sunset with redevelopment again on Wednesday as the weakened frontal boundary remains over the northeast US and an upper level trough begins to swing over the Great Lakes. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Drier wx is likely on Thursday before an unsettled pattern unfolds into the weekend. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... Clouds continue to stream into JST with MVFR. These clouds should continue through the rest of the morning and the afternoon as the system propagates eastward. As the front gets closer, Convection should spark around 19Z. Given specifics on where any TSRA will develop, have left VCSH. However Brief periods of TSRA are possible between 19Z to 23Z. Based on the slow moving system, there will be a similar situation for Wed. .Outlook... Wed...Morning fog possible. Afternoon TSRA impacts possible. Thu...Morning fog possible. Fri-Sat...Scattered afternoon TSRA impacts possible. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Steinbugl NEAR TERM...DeVoir/Tyburski SHORT TERM...Ceru/Tyburski LONG TERM...Tyburski AVIATION...Martin
Hazardous weather outlook, Aug 7, 4:38 AM EDT, 9 hours 55 minutes before
Hazardous Weather Outlook National Weather Service State College PA 438 AM EDT Tue Aug 7 2018 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-080845- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 438 AM EDT Tue Aug 7 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Isolated strong to severe thunderstorms with gusty winds and heavy downpours that could lead to localized flash flooding are possible this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated strong to severe thunderstorms with gusty winds and heavy downpours are possible Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 7, 12:34 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service State College PA
1234 PM EDT TUE AUG 7 2018
PAZ012-041-045-046-071700-
Southern Lycoming PA-Southern Clinton PA-Northern Clinton PA-
Northern Lycoming PA-
1234 PM EDT TUE AUG 7 2018
...SPECIAL WEATHER STATEMENT...
At 1233 PM EDT, Doppler radar indicated a strong thunderstorm over
McElhattan, moving east at 20 mph.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Winds in excess of 30 mph are also possible.
Locations impacted include...
Jersey Shore, Avis, Dunnstown, McElhattan, Collomsville, Waterville,
Oval and Salladasburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4109 7713 4110 7716 4116 7747 4131 7747
4132 7711
TIME...MOT...LOC 1633Z 272DEG 17KT 4118 7738
Ceru/ColbertSpecial weather statement, Aug 7, 1:38 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service State College PA
138 PM EDT TUE AUG 7 2018
PAZ042-071815-
Sullivan PA-
138 PM EDT TUE AUG 7 2018
...SPECIAL WEATHER STATEMENT...
At 137 PM EDT, Doppler radar indicated a strong thunderstorm over
Lincoln Falls, moving east at 30 mph.
Winds in excess of 30 mph are possible.
Locations impacted include...
Kettle Creek Gorge, Lincoln Falls, Shunk, Dushore, Forksville and
Hillsgrove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4151 7623 4142 7670 4158 7680 4159 7678
4158 7676 4154 7623 4152 7622
TIME...MOT...LOC 1737Z 248DEG 27KT 4153 7667
JungSpecial weather statement, Aug 7, 1:47 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service State College PA
147 PM EDT TUE AUG 7 2018
PAZ051-052-071830-
Northumberland PA-Montour PA-
147 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHUMBERLAND AND
MONTOUR COUNTIES UNTIL 230 PM EDT...
At 147 PM EDT, Doppler radar indicated a strong thunderstorm over New
Columbia, moving east at 20 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Milton, Lewisburg, Danville, Watsontown, Riverside, New Columbia,
Montandon, Mechanicsville, Exchange, Mooresburg, West Milton,
Turbotville, McEwensville and Washingtonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4093 7654 4091 7685 4096 7688 4107 7686
4110 7689 4112 7689 4117 7672 4115 7668
4116 7664 4106 7661 4106 7657 4100 7657
TIME...MOT...LOC 1747Z 258DEG 17KT 4102 7688
JungSpecial weather statement, Aug 7, 2:00 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service State College PA
200 PM EDT TUE AUG 7 2018
PAZ033-071830-
Somerset PA-
200 PM EDT TUE AUG 7 2018
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOMERSET COUNTY UNTIL
230 PM EDT...
At 158 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles west of Acosta to near Farmington.
Movement was east at 25 mph.
Torrential rain is expected with this line of storms. Minor flooding
is likely in poor drainage areas. Rapid rises on smaller streams and
creeks is expected.
Winds in excess of 40 mph are also possible with these storms.
Locations impacted include...
Somerset, Meyersdale, Berlin, Friedens, Boswell, Central City,
Acosta, Ursina, New Centerville, Mount Davis, Rockwood, Confluence,
Salisbury, Jennerstown, Hooversville, Garrett, Indian Lake,
Stoystown, Shanksville and Addison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Minor flooding may develop. Do not drive into water covering the
roadway.
&&
LAT...LON 3972 7938 3973 7941 3977 7938 3978 7939
3979 7938 3978 7935 3980 7937 3982 7937
3985 7942 3990 7940 4009 7926 4012 7921
4011 7919 4018 7914 4013 7871 3972 7895
TIME...MOT...LOC 1758Z 277DEG 22KT 4010 7919 3977 7950
JungSpecial weather statement, Aug 7, 2:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
233 PM EDT TUE AUG 7 2018
PAZ042-071915-
Sullivan PA-
233 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SULLIVAN COUNTY UNTIL
315 PM EDT...
At 233 PM EDT, Doppler radar indicated a strong thunderstorm 7 miles
northeast of Muncy Valley, moving east at 20 mph.
Torrential rain is expected.
Nickel size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Ricketts Glen State Park, Dushore, Laporte and Eagles Mere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4149 7624 4134 7629 4131 7631 4131 7641
4129 7643 4128 7650 4145 7659 4155 7634
4154 7622
TIME...MOT...LOC 1833Z 249DEG 19KT 4139 7646
JungThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:34 PM EDT | Special Weather Statement | CTP | Lycoming | 26 min |
| Aug 7, 1:38 PM EDT | Special Weather Statement | CTP | Sullivan | 37 min |
| Aug 7, 1:47 PM EDT | Special Weather Statement | CTP | Montour | 43 min |
| Aug 7, 1:52 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Union | 53 min |
| Aug 7, 2:00 PM EDT | Special Weather Statement | CTP | Somerset | 30 min |
| Aug 7, 2:24 PM EDT | Areal Flood Advisory | CTP | Somerset | 2 hr |
| Aug 7, 2:34 PM EDT | Areal Flood Advisory | CTP | Montour, Northumberland, Union | 3 hr |
| Aug 7, 2:43 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland | 77 min |
| Aug 7, 2:54 PM EDT | Special Weather Statement | CTP | Dauphin | 51 min |
| Aug 7, 3:07 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Schuylkill | 13 min |
| Aug 7, 3:26 PM EDT | Special Weather Statement | CTP | Fulton, Huntingdon | 49 min |
| Aug 7, 3:36 PM EDT | Areal Flood Advisory | CTP | Snyder | 114 min |
| Aug 7, 3:58 PM EDT | Special Weather Statement | CTP | Franklin | 47 min |
| Aug 7, 4:03 PM EDT | Special Weather Statement | CTP | Dauphin | 57 min |
| Aug 7, 4:20 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 39 min |
| Aug 7, 4:29 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Perry | 31 min |
| Aug 7, 5:46 PM EDT | Special Weather Statement | CTP | Lancaster | 29 min |
| Aug 7, 6:01 PM EDT | Special Weather Statement | CTP | Lancaster | 14 min |
| Aug 7, 6:14 PM EDT | Areal Flood Advisory | CTP | Lancaster, Lebanon | 3 hr |
| Aug 7, 6:20 PM EDT | Areal Flood Advisory | CTP | Sullivan | 3 hr |
| Aug 7, 6:40 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 35 min |
| Aug 7, 6:58 PM EDT | Flash Flood Warning | CTP | Sullivan | 3 hr |
| Aug 7, 7:11 PM EDT | Areal Flood Advisory | CTP | Lancaster | 2 hr |
Nearby
Special Weather Statements in Pennsylvania, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.